Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
31 Posts
Discussion Starter · #1 ·
OK so I have had IBS for 8 years. I have alternating C and D, bloating, gas, hemorrhoids and until recently, moderate pain that is on and off.Three days ago I got my period and felt my usual stomach cramps getting worse and the onset of period pain (which I usually get very bad). So I took two anadin as soon as I felt it coming on. Normally when I take anadin it takes away the pain but this time it just got worse. It also was different and new type of pain. Much higher up in my stomach right at the top. Like a gnawing huger pain but very severe. I managed to fall asleep but the pain woke me up, I took two more anadin, slept for another 2 hours then woke up again. A couple of hours after I took two more anadin. The pain did not subside at all. I should add that I ate chick peas that night which have given me cramps in the past but not like this.The next day I had to go to the toilet a lot of times but not watery diarrhea, lots of little bits. The pain remained constant. I spent the whole day running from my bed to the toilet. By the end of the day I was crying and rolling around in agony. Still with a pain high up, I only ate crackers that day. That night I woke up again in the night and had to take pain killers. I tried ibuprofen this time. I got a bit more sleep but still in pain. The next day was a little better but still pain in the same place. I went to the doctor who gave me iberogast and buscopan. I have tried both before for other symptoms. They both did absolutely nothing. This doctor was not my regular doctor and I felt like she was not really listening to me. I went to the pharmacy today and she gave me an antacid which helps at first but soon wears off. She also gave me panadol for pain and told me that anadin has asprin in it and can make acid worse.So today was a bit better but I still have the pain high up. It is now coming and going. The best way I can describe it is like a severe hunger pain, like a wave that feels so painful I have to sit down. It is really really painful. When I eat it goes off a little bit but quickly returns. I dont really want to eat much and have hardly eaten for three days. So maybe I actually made my pain worse by taking anadin and ibruprofen? Does anyone have advice on this?I should mention that the pain coincides both with my period and me starting probiotics. I am going to stop taking anadin in favor of panadol and stop the probiotics.I also take st johns wort but didn't think this would affect me. I am getting really worried because my IBS has never caused such severe pain and so high up. It is not normal for me to feel like this. I'm getting worried about stomach ulcers now as I go long periods without eating because of my IBS and now im scared ive caused an ulcer and aggravated it with anadin. That or a reaction to probiotics? Or just really bad period pain!?Please can someone advise me about these symptoms? Maybe you have felt similar pains? Maybe due to your period? An ulcer? or probiotics? Or maybe this is just another IBS symptom!!!
 

·
Registered
Joined
·
25 Posts
I know about pain high up in the stomach, this is where most of my pain always has been. It is extremely painful...like someone has taken a straw and put it down my throat and blown up my stomach like a balloon! (I can't see that it's distended, just feel it). Ibuprofen, Tylenol and even Vicodin have never helped. I just live with it.
I did have stomach ulcers just before my IBS began and I still believe that the 30 day regimen of 4 different antibiotics to get rid of the H. Pylori is what started all my IBS stuff.I find that a castor oil pack helps ease the pain. Just take a piece of flannel big enough to cover your abdomen and put some castor oil on the flannel. Then use a hot water bottle, heating pad or one of those heat packs you can put in the microwave, and lay it over the flannel on your abdomen for about 20 minutes. Be careful not to burn yourself! This is about the only thing that helps me.Good luck. I too am 'afraid' to eat, but force myself. I think of what might taste good to me and ususally if it sounds good, it seems to be okay in my stomach.I have iberogast and sometimes it helps and sometimes not. I have given up taking medication by prescription as it is expensive, has side effects and doesn't do much to help me anyway.
 

·
Registered
Joined
·
31 Posts
Discussion Starter · #3 ·
I know about pain high up in the stomach, this is where most of my pain always has been. It is extremely painful...like someone has taken a straw and put it down my throat and blown up my stomach like a balloon! (I can't see that it's distended, just feel it). Ibuprofen, Tylenol and even Vicodin have never helped. I just live with it.
I did have stomach ulcers just before my IBS began and I still believe that the 30 day regimen of 4 different antibiotics to get rid of the H. Pylori is what started all my IBS stuff.I find that a castor oil pack helps ease the pain. Just take a piece of flannel big enough to cover your abdomen and put some castor oil on the flannel. Then use a hot water bottle, heating pad or one of those heat packs you can put in the microwave, and lay it over the flannel on your abdomen for about 20 minutes. Be careful not to burn yourself! This is about the only thing that helps me.Good luck. I too am 'afraid' to eat, but force myself. I think of what might taste good to me and ususally if it sounds good, it seems to be okay in my stomach.I have iberogast and sometimes it helps and sometimes not. I have given up taking medication by prescription as it is expensive, has side effects and doesn't do much to help me anyway.
Thanks for the reply.I have just found out I have gastritis. Caused by the pain killers I took! I can't eat anything without feeling very ill. Now I'm worried how long it will last and if i have permanently damaged my stomach lining by taking so many pain killers!Has anyone got any advice on safe foods for gastritis? Or any ideas about how long it takes to heal? Thanks!
 

·
Registered
Joined
·
25 Posts
Thanks for the reply.I have just found out I have gastritis. Caused by the pain killers I took! I can't eat anything without feeling very ill. Now I'm worried how long it will last and if i have permanently damaged my stomach lining by taking so many pain killers!Has anyone got any advice on safe foods for gastritis? Or any ideas about how long it takes to heal? Thanks!
The old fashioned "BRAT" diet usually helps (Banana, Rice, Applesauce, Toast) along with tea. Hope you feel better soon!
 

·
Registered
Joined
·
31 Posts
Discussion Starter · #5 ·
The old fashioned "BRAT" diet usually helps (Banana, Rice, Applesauce, Toast) along with tea. Hope you feel better soon!
You would think BRAT diet would be fine wouldnt you? But just ate a banana and oh my god, was in absolute agony for half an hour, was about to go to hospital when it started to go off after an antacid. I am really so worried that something is seriously wrong. Everytime I eat I have severe pain so much that I have to lie down, take painkillers and antacid. And it always comes back. Please somebody tell me this will get better?! Im taking pantozol once a day.
 

·
Registered
Joined
·
44 Posts
i ended up in the hospital with this pain several times because my vicodin wouldnt help,i have gastritis and this pain is common for me,eating anything hurts,its funny i have ibs c and what should be safe to eat for ibs is a big no no for gastritis and vise versa,are you taking any meds for the gastritis?when i first got mine the pain was really bad after meds and about 2 weeks it started getting better,i remember eating cream of rice and seemed to handle it okay.
 

·
Registered
Joined
·
262 Posts
Acotiamide should be marketed soon and it speeds-up gastric emptying. I read that the delayed gastrict emptying may be being caused by macrophages that atract eosinophils in the duodenum. The eosinophils activate mast cells that make muscles contract, and may be the origin of the stomach pain.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top